1 doctor weighed in:
Husband 40+ y.O. Taking 40mg nexium (esomeprazole). Has been experiecing burn sensation in stomach. Stomach ultrasound showed nothing wrong. What could be causing it?
1 doctor weighed in

Dr. Marie Witte
Internal Medicine
In brief: Acid reflux
A small percentage of people with acid reflux do not respond to proton pump inhibitors such as Nexium (esomeprazole) and omeprazole.
These people will still have symptoms of acid reflux while taking these ppis. To diagnose this a pH manometry study is helpful as well as an upper endoscopy to look for evidence of continued gastritis or esophagitis. Usually a gastroenterologist orders these more specific tests.

In brief: Acid reflux
A small percentage of people with acid reflux do not respond to proton pump inhibitors such as Nexium (esomeprazole) and omeprazole.
These people will still have symptoms of acid reflux while taking these ppis. To diagnose this a pH manometry study is helpful as well as an upper endoscopy to look for evidence of continued gastritis or esophagitis. Usually a gastroenterologist orders these more specific tests.
Dr. Marie Witte
Dr. Marie Witte
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified,
38 years in practice
2M people helped
Continue
107,000 doctors available
Read more answers from doctors